Numerical study of a parametric parabolic equation and a related inverse boundary value problem

Research output: Scientific - peer-reviewArticle

Standard

Numerical study of a parametric parabolic equation and a related inverse boundary value problem. / Mustonen, Lauri.

In: INVERSE PROBLEMS, Vol. 32, No. 10, 105008, 01.09.2016.

Research output: Scientific - peer-reviewArticle

Harvard

APA

Vancouver

Author

Mustonen, Lauri / Numerical study of a parametric parabolic equation and a related inverse boundary value problem.

In: INVERSE PROBLEMS, Vol. 32, No. 10, 105008, 01.09.2016.

Research output: Scientific - peer-reviewArticle

Bibtex - Download

@article{99a83fccac4047a4a107cc8d67c09746,
title = "Numerical study of a parametric parabolic equation and a related inverse boundary value problem",
abstract = "We consider a time-dependent linear diffusion equation together with a related inverse boundary value problem. The aim of the inverse problem is to determine, based on observations on the boundary, the nonhomogeneous diffusion coefficient in the interior of an object. The method in this paper relies on solving the forward problem for a whole family of diffusivities by using a spectral Galerkin method in the high-dimensional parameter domain. The evaluation of the parametric solution and its derivatives is then completely independent of spatial and temporal discretizations. In the case of a quadratic approximation for the parameter dependence and a direct solver for linear least squares problems, we show that the evaluation of the parametric solution does not increase the complexity of any linearized subproblem arising from a Gauss–Newtonian method that is used to minimize a Tikhonov functional. The feasibility of the proposed algorithm is demonstrated by diffusivity reconstructions in two and three spatial dimensions.",
author = "Lauri Mustonen",
year = "2016",
month = "9",
doi = "10.1088/0266-5611/32/10/105008",
volume = "32",
journal = "INVERSE PROBLEMS",
issn = "0266-5611",
number = "10",

}

RIS - Download

TY - JOUR

T1 - Numerical study of a parametric parabolic equation and a related inverse boundary value problem

AU - Mustonen,Lauri

PY - 2016/9/1

Y1 - 2016/9/1

N2 - We consider a time-dependent linear diffusion equation together with a related inverse boundary value problem. The aim of the inverse problem is to determine, based on observations on the boundary, the nonhomogeneous diffusion coefficient in the interior of an object. The method in this paper relies on solving the forward problem for a whole family of diffusivities by using a spectral Galerkin method in the high-dimensional parameter domain. The evaluation of the parametric solution and its derivatives is then completely independent of spatial and temporal discretizations. In the case of a quadratic approximation for the parameter dependence and a direct solver for linear least squares problems, we show that the evaluation of the parametric solution does not increase the complexity of any linearized subproblem arising from a Gauss–Newtonian method that is used to minimize a Tikhonov functional. The feasibility of the proposed algorithm is demonstrated by diffusivity reconstructions in two and three spatial dimensions.

AB - We consider a time-dependent linear diffusion equation together with a related inverse boundary value problem. The aim of the inverse problem is to determine, based on observations on the boundary, the nonhomogeneous diffusion coefficient in the interior of an object. The method in this paper relies on solving the forward problem for a whole family of diffusivities by using a spectral Galerkin method in the high-dimensional parameter domain. The evaluation of the parametric solution and its derivatives is then completely independent of spatial and temporal discretizations. In the case of a quadratic approximation for the parameter dependence and a direct solver for linear least squares problems, we show that the evaluation of the parametric solution does not increase the complexity of any linearized subproblem arising from a Gauss–Newtonian method that is used to minimize a Tikhonov functional. The feasibility of the proposed algorithm is demonstrated by diffusivity reconstructions in two and three spatial dimensions.

U2 - 10.1088/0266-5611/32/10/105008

DO - 10.1088/0266-5611/32/10/105008

M3 - Article

VL - 32

JO - INVERSE PROBLEMS

T2 - INVERSE PROBLEMS

JF - INVERSE PROBLEMS

SN - 0266-5611

IS - 10

M1 - 105008

ER -

ID: 7109921